It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vaccination & Immunization Message Board

  • Tetanus Shot Side Effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-12-2008, 04:58 AM   #1
    KDD 26
    Senior Member
    (female)
     
    KDD 26's Avatar
     
    Join Date: Mar 2008
    Location: New Jersey
    Posts: 273
    KDD 26 HB User
    Tetanus Shot Side Effects

    I was just wondering how long the discomfort at the injection site lasts. I got my shot yesturday morning. It feels like someone repeatedly punched me in the arm.

    Thanks
    KDD
    __________________
    KDD

     
    Sponsors Lightbulb
       
    Old 09-12-2008, 05:30 AM   #2
    skyy11
    Veteran
    (female)
     
    skyy11's Avatar
     
    Join Date: Jan 2008
    Location: Maine
    Posts: 361
    skyy11 HB User
    Re: Tetanus Shot Side Effects

    I think a couple of days or so. I had a shot on Wed. and my arm is still a little sore. At least I hope it won't last any longer!

     
    Old 09-12-2008, 07:29 PM   #3
    KDD 26
    Senior Member
    (female)
     
    KDD 26's Avatar
     
    Join Date: Mar 2008
    Location: New Jersey
    Posts: 273
    KDD 26 HB User
    Re: Tetanus Shot Side Effects

    Could a tetanus shot cause pain in the shoulder and neck?

    I have this discomfort in those areas, but it could be from sitting on this uncomfortable stool at work all day.

    KDD
    __________________
    KDD

     
    Old 12-10-2008, 12:26 PM   #4
    weasel
    Veteran
    (female)
     
    weasel's Avatar
     
    Join Date: Dec 2003
    Location: a state that borders canada
    Posts: 394
    weasel HB User
    Re: Tetanus Shot Side Effects

    mine hurt for two weeks

     
    Old 01-16-2009, 03:58 PM   #5
    NCGuy
    Senior Member
    (male)
     
    NCGuy's Avatar
     
    Join Date: Nov 2004
    Location: North Carolina
    Posts: 141
    NCGuy HB User
    Re: Tetanus Shot Side Effects

    Most likely the discomfort in your shoulder and neck are due to other reasons. Sometimes if the shot is given high enough on your arm, your shoulder might hurt. Most of the pain is due to a stiff muscle when you get the shot but any pain you have should go away in a day or two at the most.

     
    Old 04-19-2009, 07:41 AM   #6
    mygizzy
    Junior Member
    (female)
     
    mygizzy's Avatar
     
    Join Date: Jan 2008
    Location: Pittsburgh, PA, USA
    Posts: 40
    mygizzy HB User
    Re: Tetanus Shot Side Effects

    I got my shot, Tdap because whooping cough is back ( so my doc said) on Wednesday afternoon and it was very sore for the first 3 days. It hurt to move my arm, stretch it or simply pull back on my dog's leash. 30 hours after receiving the shot I started feeling pain in my joints. My fingers, wrists, knees, ankles, my neck and also my lower back hurt alot. I then started getting "flu like" symptoms and felt tired. Later the next day is when I started to feel better from those sypmtoms and the joint pain. My injection didn't hurt nor did it burn like doc said it would. It did however feel just a bit warm in that area but I never developed a lump like some experience. I don't remember having those other issues 10 years ago when I received the shot back then. I'm wondering if it was the "extra" whooping cough shot that was in there this time. I'll have to request the next shot be given to me without the whooping cough. My doctor told me her arm was sore for a week so I would give it a few days. Mine still smarts when I stretch my arm out and its Sunday. Good luck.

     
    Old 05-23-2009, 11:34 AM   #7
    NCGuy
    Senior Member
    (male)
     
    NCGuy's Avatar
     
    Join Date: Nov 2004
    Location: North Carolina
    Posts: 141
    NCGuy HB User
    Re: Tetanus Shot Side Effects

    mygizzy, the next time you get a tetanus booster, you'll get the typical Td shot (Tetanus/Diptheria). The Tdap shot is a ONE time booster for teens and adults to give them the added protection against pertussis (whooping cough) since your last DTap was around age 7 and the pertussis immunity has waned since then. I had one less than a year ago and had no side effects but it's highly possible that the pertussis part of the vaccine did cause more discomfort than the regular Td.

     
    Old 07-12-2009, 07:23 AM   #8
    apex05
    Junior Member
    (male)
     
    apex05's Avatar
     
    Join Date: Apr 2009
    Posts: 11
    apex05 HB User
    Re: Tetanus Shot Side Effects

    I'm getting the punched arm feeling but i'm also getting really bad cold shivers and aching flu like symptoms, i was recently diagnosed with B12 deficiency but have had a recent shot so it shouldn't be that causing it, has anyone else had these cold shivers?

     
    Old 07-12-2009, 06:26 PM   #9
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,368
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Tetanus Shot Side Effects

    Some people do get fever or chills after a tetanus shot. It doesn't usually last more than a couple of days. Are you starting to feel better?

     
    Old 07-12-2009, 08:41 PM   #10
    apex05
    Junior Member
    (male)
     
    apex05's Avatar
     
    Join Date: Apr 2009
    Posts: 11
    apex05 HB User
    Re: Tetanus Shot Side Effects

    Yeah i still feel a bit rough but the chills have mostly cleared and the arm's still sensitive to the touch but i can move it without the constant stream of swear words that the pain brought, hopefully it will be sorted when i wake up.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    someone please! TETANUS SHOT PHOBIA! needlephobe Phobias 9 02-06-2009 07:13 PM
    Tetanus reaction (same old story).. anteus Vaccination & Immunization 6 11-17-2007 09:34 AM
    Tetanus Uh Oh Vaccination & Immunization 2 10-03-2007 03:51 PM
    Tetanus Shot Effects BeautiNightmare Vaccination & Immunization 5 02-12-2007 10:05 PM
    Due for tetanus 1blueangelz Vaccination & Immunization 7 04-26-2005 05:39 PM
    could i have tetanus??? Peter0690 Open to All Other Health Topics 1 04-12-2005 03:54 AM
    Tetanus Shot question almondjoy General Health 2 08-31-2004 06:00 PM
    Nightmare from a tetanus shot bjones Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 06-24-2003 08:24 PM
    Help! Adult with reaction to tetanus shot AngelaA Vaccination & Immunization 1 06-19-2003 01:21 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:55 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!